Hail, Pike
- When
- April 15, 2:18 PM CST
- Where
- Pike County, Summit
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.283, -90.467
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 15, 9:50 AM CST, 4 hours 28 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1050 AM CDT SUN APR 15 2001 AN OUTFLOW BOUNDARY CONTINUED TO MAKE A SURGE SOUTHWARD ACROSS NE LA AND SW MS. INCREASINGLY MORE WESTERLY FLOW IN THE LOW LEVELS AND NW FLOW IN THE MID LEVELS SHOULD ALLOW THIS BOUNDARY TO CONTINUE SOUTH...REACHING THE EXTREME SW MS COUNTIES EARLY THIS AFTERNOON AND E CENTRAL LA AND COASTAL MS AROUND MID AFTERNOON. IN ADDITION...A BAND OF PRE-FRONTAL SHOWERS/THUNDERSTORMS NEAR THE AR/LA BORDER SHOULD ALSO CONTINUE DEVELOPING/MOVING S INTO CENTRAL LA DURING THE EARLY TO MID AFTERNOON HOURS. CONFLUENT LOW LEVEL FLOW...DIVERGENT UPPER LEVELS...AND A VERY UNSTABLE AIRMASS WILL ALSO CREATE A FAVORABLE ENVIRONMENT FOR CONVECTION. WILL MAINTAIN PRESENT FORECAST ABOUT AS IS...EXCEPT WILL REMOVE WORDING OF HEAVY RAIN...AND RAISE POPS TONIGHT TO 20 PERCENT OVER THE S HALF OF THE AREA. CANNOT RULE OUT ISOLATED SEVERE THUNDERSTORMS...BUT THREAT APPEARS TOO LOW AT THE MOMENT FOR MENTION IN THE ZONES. .NEW...NONE LA...NONE. MS...NONE. 22
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 AM CDT SUN APR 15 2001 SYNOPSIS...WARM AND MOIST GULF AIR WILL CONTINUE TO MOVE INLAND ACROSS THE AREA TODAY AHEAD OF A COLD FRONT WHICH WILL MOVE THROUGH THE AREA TONIGHT. THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS THE AREA DURING THE AFTERNOON HOURS. .THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH MISSISSIPPI AND EAST CENTRAL AND SOUTHEAST LOUISIANA THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. SOME OF THE THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAIN...FREQUENT LIGHTNING...SMALL HAIL...AND GUSTY WINDS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA. ACTIONS REQUESTED...SEVERE THUNDERSTORMS SHOULD REMAIN TOO ISOLATED TO REQUIRE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-160000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 105 PM CDT SUN APR 15 2001 SYNOPSIS...A RAIN COOLED...THUNDERSTORM OUTFLOW BOUNDARY WILL MOVE SOUTH ACROSS EAST CENTRAL LOUISIANA AND COASTAL MISSISSIPPI THIS AFTERNOON AND SOUTHEAST LOUISIANA THIS EVENING AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. A COLD FRONT WILL MOVE THROUGH THE CENTRAL GULF COAST REGION TONIGHT. .THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL MOVE FROM NORTHWEST TO SOUTHEAST ACROSS SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA THIS AFTERNOON...POSSIBLY REACHING SOUTHEAST LOUISIANA LATE THIS AFTERNOON OR EARLY THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. THUNDERSTORMS WILL ALSO PRODUCE BRIEF HEAVY RAIN AND FREQUENT LIGHTNING. ACTIONS REQUESTED...ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED THIS AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242675.